Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567780
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: P. M. Cohn
Title: Free rings and their relations
Additional book information: second edition, Academic Press, London Mathematical Society Monograph No. 19, 1985, xxii + 588 pp.,$96.00. ISBN 0-12-179152-1.

References [Enhancements On Off] (What's this?)

  • Paul Moritz Cohn, Skew field constructions, London Mathematical Society Lecture Note Series, No. 27, Cambridge University Press, Cambridge-New York-Melbourne, 1977. MR 0463237
  • A. H. Schofield, Representation of rings over skew fields, London Mathematical Society Lecture Note Series, vol. 92, Cambridge University Press, Cambridge, 1985. MR 800853, DOI 10.1017/CBO9780511661914

  • Review Information:

    Reviewer: Jacques Lewin
    Journal: Bull. Amer. Math. Soc. 21 (1989), 139-142